Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 40, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 9, 2001, 1:55 AM CST for Assumption Parish, Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 9, 2001, 1:55 AM CST (07:55 UTC)
- Expired
- Mar 9, 2001, 3:00 AM CST
- In force
- 65 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Assumption Parish, LA, Lafourche Parish, LA, Terrebonne Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1922 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 090759
SVRNEW
LAC007-057-109-090900-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
155 AM CST FRI MAR 9 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASSUMPTION PARISH IN SOUTHEAST LOUISIANA
WESTERN LAFOURCHE PARISH IN SOUTHEAST LOUISIANA
TERREBONNE PARISH IN SOUTHEAST LOUISIANA
* UNTIL 300 AM CST
* AT 200 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS LOCATED WEST OF THE ATCHAFALAYA RIVER
FROM ABOUT 10 MILES SOUTHWEST OF PIGEON TO THE ATCHAFALAYA BAY.
THESE THUNDERSTORMS WERE MOVING TO THE EAST AT 40 MPH.
THE COMMUNITIES OF NAPOLEONVILLE...GIBSON...LABADIEVILLE...
AND THIBODAUX ARE IN THE PATH OF THESE SEVERE THUNDERSTORMS.
LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 2970 9153 2954 9150 2912 9055 2989 9069
2993 9112What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 9:55 PM CST, 4 hours earlier.
Area forecast discussion, Mar 8, 9:55 PM CST, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 955 PM CST THU MAR 8 2001 WILL BE UPDATING ZONES TO RAISE MIN TEMPS UP ABOUT 10 DEGREES AND TO ALTER RAINFALL WORDING A BIT TO ACCOUNT FOR RAINFALL BEFORE MIDNIGHT. ALSO WILL ADJUST FIRST PERIOD WINDS. THE 00Z ANALYSES SHOW 100-125 KT JET STREAM OVER LA WITH MAX DIVERGENCE FEATURE OVER EXTREME SE TX...AS INDICATIVE BY V-PATTERN ENHANCEMENT ON IR LOOP IN THE VICINITY OF GALVESTON BAY. SPEED TOOL INDICATES A SE MOVEMENT 25 KT WITH THE SHARP BACK EDGE OF THE SQUALL LINE ACROSS E TX. PORTIONS OF THIS LINE HAVE HAD BOW ECHO AND LEWP CHARACTERISTICS WHILE APPROACHING HOUSTON METRO AREA. THE SURFACE LOW IS NEAR GALVESTON BAY...OR ALONG THE I-10 CORRIDOR...WHILE THE H50 LOW IS MOVING ACROSS THE DALLAS METROPLEX...ALONG THE I-20 CORRIDOR. BEST HEIGHT FALLS ALOFT REMAIN ALONG I-20 INTO KSHV. COLD POOL ALOFT PROVIDING A STEEPENING LAPSE RATE ACROSS THE AREA CAPABLE OF MAINTAINING ELEVATED CONVECTION. EXPECT THE SURFACE LOW TO EMERGE INTO THE NW GULF AND PRETTY MUCH CUT OFF AND SURFACE BASED RETURN. WHILE THIS MAY SOFTEN ANY TORNADIC OR WIND THREAT...A VERY LOW WET BULB ZERO HEIGHT WOULD SUGGEST CHANCES AT HAIL FROM THE STRONGER CELLS. SEVERE HAIL DOES NOT SEEM LIKELY...BUT PEA TO MARBLE SIZE IS POSSIBLE. THE MESO-ETA SEEMS TOO FAST WITH THE SURFACE LOW PRES BOUNDARY BUT IS INDICATING A DIGGING UPPER LEVEL LOW OVERNIGHT BEFORE FILLING WHILE MOVING ACROSS OUR CWA. NONETHELESS...CURRENT POP FORECAST SEEMS ON TRACK UPDATE OUT SHORTLY. .NEW...SMALL CRAFT ADVISORY COASTAL WATERS KPQL-K7R3. LA...NONE. MS...NONE. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 3:00 AM CST | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 60 min |
| Mar 9, 3:00 AM CST | Severe Thunderstorm Warning | LIX | Saint James, Saint John the Baptist | 60 min |
| Mar 9, 3:30 AM CST | Severe Thunderstorm Warning | LIX | Saint Charles | 30 min |
| Mar 9, 3:50 AM CST | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 55 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.